MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 27818
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, and leak testing.However, it did not meet the requirements for pressure flow and preimplantation testing.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris¿.Approximately 58 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.Proteinaceous debris was observed within the interior and exterior of the catheter.Approximately 16 cm of the ventricular catheter was returned.It met the requirements for patency and leak testing.Proteinaceous debris was observed within the interior and exterior of the catheter.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient had shunt surgery due to hydrocephalus.According to the report, after the device was implanted, excessive drainage occurred along with the magnetic resonance imaging examination showed small ventricles.Reportedly, the device was replaced with another one, and the patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, SMALL, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6674195
Report Number2021898-2017-00351
Device Sequence Number16615112
Product Code JXG
UDI-Device Identifier00643169010505
UDI-Public00643169010505
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number27818
Device Lot NumberE12417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer07/17/2017
07/17/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date08/15/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age6 MO